MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that blood came out of the inflation port.A 2mm x 40mm x 90cm sterling balloon catheter was selected for use in an angioplasty procedure below the knee.During the procedure, the balloon was advanced as usual inside the patient and then blood came out of the inflation port.As a result, the balloon was never inflated.Another balloon was used to successfully complete the procedure.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by manufacturer: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon, and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a circumferential tear 7mm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found a rupture in the balloon.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11899000
Report Number2134265-2021-06956
Device Sequence Number3551128
Product Code LIT
UDI-Device Identifier08714729859949
UDI-Public08714729859949
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K141112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2022
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0026490654
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2021
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date08/23/2021
Patient Sequence Number1